MAUDE Adverse Event Report: BAUSCH + LOMB 25GA STELLARIS PC VITRECTOMY PROBE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25GA STELLARIS PC VITRECTOMY PROBE; UNIT, PHACOFRAGMENTATION
Model Number BL5625S
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Retinal Detachment (2047); Capsular Bag Tear (2639)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product is not available for return so unable to investigate further for the root cause.Manufacturing and sterilization records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
The user facility in france reported that during cataract surgery, an anterior vitrectomy was performed, and the vitrectomy probe failed to aspirate the vitreous.The surgeon reported there were no abnormality before starting the surgery nor at the beginning of the intervention.The surgeon pushed the vitreous with an ophthalmic visco-surgical device allowing the vitreous to be pushed back as far as possible towards the back of the eye.The position of vitreous in the anterior chamber induced an immediate consequence of pupil deformation, poor visual acuity recovery, significant retinal detachment because the vitreous which is still attached to the retina, pulls on it as it passes through the back of the eye to the anterior chamber following iatrogenic posterior capsular rupture.Moreover, the stagnation of the vitreous in the irido-corneal angle in post-op induced an increased intraocular pressure.The surgery lasted approximately one (1) hour, without additional anesthesia.There was an increase in the dose of local corticosteroids post-op as well as subconjunctival injection of celestene the first two days after surgery.On day two post-op, the surgeon sent the patient to the ophthalmological emergency room for revision surgery with anterior vitrectomy because the presence of vitreous in the anterior chamber was too high.
 
Event or Problem Description
Iop post-surgery at d1 was 28mmhg, it was treated with diamox (acetazolamid) 250mg x 3 per day via oral route and 1 capsule of diffu k (potassium chloride) in the evening.The patient was sent by surgeon to another hcf for revision surgery.
 
Additional Manufacturer Narrative
Additional information added to b5.

Brand Name
25GA STELLARIS PC VITRECTOMY PROBE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree ct. industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key17334194
Report Number0001920664-2023-70070
Device Sequence Number17804114
Product Code HQC
UDI-Device Identifier00757770059843
UDI-Public(01)00757770059843(17)231024(10)X1863
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Model NumberBL5625S
Device Lot NumberX1863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown